Universidad Complutense de Madrid
E-Prints Complutense

Variations on the adiabatic invariance: the Lorentz pendulum

Impacto

Downloads

Downloads per month over past year

Sánchez Soto, Luis Lorenzo and Zoido Chamorro, Jesús Manuel (2012) Variations on the adiabatic invariance: the Lorentz pendulum. American Journal of Physics, 81 (1). pp. 57-62. ISSN 0002-9505

[img]
Preview
PDF (Postprint)
355kB

Official URL: https://doi.org/10.1119/1.4763746




Abstract

We analyze a very simple variant of the Lorentz pendulum, in which the length is varied exponentially, instead of uniformly, as it is assumed in the standard case. We establish quantitative criteria for the condition of adiabatic changes in both pendula and put in evidence their substantially different physical behavior with regard to adiabatic invariance.


Item Type:Article
Additional Information:

Published Online: December 2012 Accepted: October 2012
This paper is dedicated to the memory of coauthor Jesús Zoido, who unexpectedly passed away during the preparation of the final version.

Uncontrolled Keywords:Lorentz group; Exact solutions; Lagrangian mechanics; Equations of motion; Geometric phases
Subjects:Sciences > Physics > Mathematical physics
Medical sciences > Optics > Physical optics
ID Code:46314
Deposited On:23 Feb 2018 12:43
Last Modified:26 Feb 2018 08:50

Origin of downloads

Repository Staff Only: item control page